Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 104, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 15, 2000, 6:10 PM EDT for Alachua County, Florida. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2000, 6:10 PM EDT (22:10 UTC)
- Expired
- Jun 15, 2000, 6:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Alachua County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:30 PM EDT | Thunderstorm Wind | Newberry, FL | Large trees and power lines were blown down. Car damaged. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
488 WUUS52 KJAX 152211 SVRJAX FLC001-152245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 610 PM EDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ALACHUA COUNTY IN NORTHERN FLORIDA * UNTIL 645 PM EDT * AT 610 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF ARCHER...OR ABOUT 15 MILES SOUTHWEST OF GAINESVILLE...MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEWBERRY BY 620 PM EDT... ALACHUA AND HIGH SPRINGS BY 640 PM EDT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ SHASHY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:21 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 15, 2:21 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 221 PM EDT THU JUN 15 2000 SEA BREEZE HAS FORMED EARLIER THIS AFTERNOON...AND IS FAIRLY IN-ACTIVE AS IT MOVES INTO THE WESTERN PART OF THE COASTAL COUNTIES. A FEW THUNDERSTORMS HAVE FORMED IN THE SUWANNEE VALLEY...AND WILL HAVE TO WATCH AS IT INTERSECTS SEA BREEZE THIS AFTERNOON. POPS LOOK GOOD TODAY WITH HIGHEST CHANCES OVER INTERIOR FLORIDA ZONES IN ASSOCIATION WITH SEA BREEZE COLLISION. BIG QUESTIONS WITH THIS FORECAST PACKAGE REVOLVES AROUND THE PERSISTENT UPPER HIGH AND HOW IT IS INFLUENCED BY THE UPPER LOW IN THE GULF. FEEL THAT WITH THE STRENGTH OF THE HIGH...THE LOW WILL HAVE A TOUGH TIME MAKING ANY PROGRESS EASTWARD AND ANY ASSOCIATED MOISTURE WILL BE SHUNTED MORE NORTHWARD. AT THE MID-LEVELS...THE ETA CONTINUES TO BRING DRIER AIR INTO THE AREA FOR FRIDAY FROM THE ATLANTIC AND THE NGM AND AVN HAVE PICKED UP ON THIS...BUT TO A LESSER EXTENT. AT THE SURFACE THE RIDGE CONTINUES TO DRIFT NORTH A BIT GIVING THE WINDS MORE OF AN EASTERLY COMPONENT FOR FRIDAY WHICH TRANSLATES INTO A FURTHER INLAND PENETRATION OF THE SEA BREEZE FRONT. WITH ALL THIS SAID...WILL KEEP POPS AS SLIGHT CHANCE FOR THE COASTAL COUNTIES AND LOWER A CATEGORY FOR INLAND SECTIONS FROM TODAYS 40%. BASED ON DRIER AIR FILTERING IN AT THE MID-LEVELS...WILL HAVE TO WATCH POTENTIAL FOR GUSTY WINDS IN ANY STORMS THAT DO FORM. SATURDAY APPEARS TO BE SIMILAR TO FRIDAYS SITUATION FOR OUR AREA. MOISTURE PLUME CURRENTLY OVER THE WESTERN SECTIONS OF FLORIDA APPROACHES OUR WESTERN ZONES...BUT WILL KEEP LOW POPS FOR THOSE AREAS FOR NOW. MORE OF AN EASTERLY COMPONENT SATURDAY WILL MEAN BEST RAIN CHANCES FOR AT AND WEST OF THE I-75 CORRIDOR. MARINE...NO HIGHLIGHTS DUE TO LOCATION OF HIGH PRESSURE RIDGE. AMG 70/92/70/90 3323 SSI 74/87/74/87 2211 JAX 72/91/71/91 2222 GNV 70/92/70/92 3323 23 .JAX... .GA...NONE. .FL...NONE. DEESE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:44 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 46 min |
| Jun 15, 5:28 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.